# SDR 95ZZZX1153

- Difficulty date: February 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N27975
- Make and model: Piper PA-31-325
- Aircraft serial: 317912047
- System (JASC): 7922 · Engine Oil Temperature Regulator
- Part: Vernatherm
- Part number: 53E19600
- Condition: Crimp Nut Failed
- Location: Oil Temp Reg
- Part time: 1,790 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ENGINE OVERHAUL (TBO), VERNATHERM WAS REMOVED AND FOUND WITH NUT MISSING.  SEAT AND SPRING WERE FOUND WITH REST OF THE PART, NUT WAS FOUND IN OIL COOLER.  SUGGEST POSSIBLE REMEDY WOULD BE TO NOT CRUSH THE NUT, BUT TO USE A 'COTTER PIN' OR 'ROLL PIN'.  ON CURRENT DESIGN, IT COCKS WHEN NUT IS CRUSHED.  THE THREADS ARE PULLED AWAY FROM SHAFT, THUS, LESS GRIP.  THIS IS THE SECOND OCCURRENCE ON THIS SAME AIRCRAFT.  THE OTHER ENGINE M OR D WAS PREVIOUSLY SUBMITTEDAND APPEARED IN THE JANUARY, 1995 AC 43-16 ALERT NR 198.
